Alert archive / Nevada / Flash Flood Warnings in 2014

Flash Flood Warning 44, NWS Las Vegas, NV

July 27, 2014Clark County, Nevada

NWS Las Vegas, NV issued this flash flood warning at Jul 27, 2014, 4:30 PM PDT for Clark County, Nevada. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2014, 4:30 PM PDT (23:30 UTC)
Expired
Jul 27, 2014, 6:30 PM PDT
In force
2 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Flood severity
None

County Clark County, NV

The radar

The Las Vegas radar (KESX), 86 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 11.5 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2014-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 401 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2014-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
401 J/kg
Mixed-layer CIN
-258 J/kg
Mixed-layer LCL
2861 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

931 
WGUS55 KVEF 272330
FFWVEF
NVC003-280130-
/O.NEW.KVEF.FF.W.0044.140727T2330Z-140728T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
430 PM PDT SUN JUL 27 2014

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...

* UNTIL 630 PM PDT

* AT 427 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM 7 MILES NORTHWEST OF FLOYD LAMB
  PARK. THE STORM PRODUCING VERY HEAVY RAIN WAS MOVING SLOWLY 
  NORTHWEST.

* LOCATIONS IMPACTED INCLUDE...
  HIGHWAY 95 JUST NORTHWEST OF THE LAS VEGAS VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED ON ROADS...IN NORMALLY DRY WASHES AND LOW
LYING AREAS. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD
CHANNEL. TURN AROUND...DONT DROWN!

REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.

&&

LAT...LON 3635 11556 3649 11534 3632 11514 3627 11545

$$

MORGAN
1 follow-up statement
389 
WGUS75 KVEF 280122
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
622 PM PDT SUN JUL 27 2014

NVC003-280132-
/O.EXP.KVEF.FF.W.0044.000000T0000Z-140728T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
622 PM PDT SUN JUL 27 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 PM PDT FOR CENTRAL
CLARK COUNTY...

HEAVY RAIN HAS ENDED AND FLASH FLOODING IS NO LONGER EXPECTED. 

LAT...LON 3635 11556 3649 11534 3632 11514 3627 11545

$$

OUTLER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 2:42 PM PDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jul 27, 2:42 PM PDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
242 PM PDT SUN JUL 27 2014

.SYNOPSIS...MONSOON MOISTURE WILL BRING A CHANCE OF THUNDERSTORMS TO
MUCH OF THE AREA THROUGH THE FIRST HALF OF THE WEEK. TEMPERATURES
WILL GENERALLY BE NEAR NORMAL.
&&

.SHORT TERM...THROUGH TUESDAY NIGHT...WILL BE BRIEF AS THUNDERSTORMS
ARE FIRING NORTH OF A LINE FROM MOUNTAIN PASS CA TO THE WEST RIM OF
THE GRAND CANYON AS OF 2 PM. HIGH RESOLUTION MODELS HAVE BEEN DOING
QUITE WELL WITH THUNDERSTORM COVERAGE THE PAST FEW DAYS...AND THEY
SUGGEST MORE COVERAGE FOR TOMORROW. LOTS OF MOISTURE IN PLACE SO THE
MAIN THREAT WILL CONTINUE TO BE FLASH FLOODING. MADE NO CHANGES TO
TUESDAY AS THIS EVENING AND TOMORROW WERE THE MAIN CONCERNS.

.LONG TERM...WEDNESDAY THROUGH SUNDAY...AN UPPER LEVEL HIGH PRESSURE
RIDGE WILL REMAIN ANCHORED IN PLACE OVER THE SW US FOR MOST OF THE
PERIOD. THIS WILL KEEP THE AREA RELATIVELY MOIST AND ACTIVE WITH
AFTERNOON CONVECTION FOR MOST OF THE WEEK. ALTHOUGH MONDAY IS LIKELY
TO BE THE MOST ACTIVE DAY. POPS AND CHANCES FOR THUNDERSTORMS WILL
BE SOMEWHAT LOWER THROUGH THE WEEK AS THE SOUTHERLY FLOW IS SOMEWHAT
WEAKER. AFTERNOON SHOWER AND THUNDERSTORMS WILL BE MOST LIKELY TO
OCCUR OVER MOHAVE COUNTY AND HIGHER TERRAIN IN CLARK AND EASTERN SAN
BERNARDINO COUNTY.

AN AFOREMENTIONED UPPER LEVEL TROF WILL SINK SOUTH OVER THE PACIFIC
COAST NEXT WEEKEND. THIS MAY BRING ABOUT SOME STRONGER MID-LEVEL
FORCING FOR CONVECTIVE ACTIVITY. WE WILL NEED TO SEE HOW THINGS
DEVELOP OVER THE COURSE OF THE WEEK.
&&

.AVIATION...FOR MCCARRAN...THUNDERSTORMS NEAR THE TERMINAL WILL
BRING ERRATIC GUSTY WINDS AT TIMES THIS EVENING AND AGAIN ON MONDAY.
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED IN ALL FOUR
CORRIDORS AS WELL.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED
AREAWIDE THIS EVENING AND AGAIN ON MONDAY. EXPECT ERRATIC GUSTY
WINDS...VERY HEAVY RAIN AND LOW CEILINGS IN AND NEAR THUNDERSTORMS.
&&

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED
AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY
SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING
PROCEDURES.
&&

MORGAN/LERICOS

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 5:27 PM PDTAreal Flood AdvisoryVEFLincoln2 hr
Jul 26, 7:20 PM PDTAreal Flood AdvisoryVEFClark3 hr
Jul 27, 2:12 PM PDTSevere Thunderstorm WarningVEFClark48 min
Jul 27, 2:28 PM PDTFlash Flood WarningVEFClark3 hr
Jul 27, 2:34 PM PDTFlash Flood WarningVEFClark5 hr
Jul 27, 2:48 PM PDTFlash Flood WarningVEFClark3 hr
Jul 27, 3:36 PM PDTAreal Flood AdvisoryVEFClark3 hr

Nearby

Flash Flood Warnings in Nevada, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.